# SDR 2007FA0000226

- Difficulty date: February 20, 2007
- Submitted: March 13, 2007
- Operation: General aviation
- Aircraft: N442EH
- Make and model: Cessna 404
- Aircraft serial: 4040202
- Engine: Cont GTSIO520M
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THIS ENGINE FAILED TO THE TERMINOLOGY OF CATASTROPHIC AT THE NR 1 AND NR 2 CYLINDER CONNECTING ROD LOCATIONS DURING A MAINTENANCE TEST FLIGHT WITHIN TEN MINUTES INTO THAT FLIGHT WITH A MECHANIC ON BOARD MONITORING THE ENGINE INSTRUMENTS.  THE OIL PRESSURE SUDDENLY DROPPED TO ZERO, THE PROPELLER STARTED TO FEATHER AND DURING SHUTDOWN AND SECURING, THE ENGINE LOCKED UP.  PRIOR TO THIS, THE OIL FILTER WAS REMOVED, CUT OPEN AND INSPECTED WITH NO DEFECTS NOTED.  AN OIL SOAP SAMPLE WAS TAKEN.  THE OIL PUMP AND AIRCRAFT OIL PRESSURE GAUGE WAS CHECKED FOR A POSITIVE OIL PRIME AND INDICATION.  AN EXTENDED ENGINE GROUND RUN WAS DONE AT LOW AND HIGH POWER SETTINGS WITH NO OIL PRESSURE DISCREPANCIES NOTED.  THESE CHECKS WE
